69185members
363216posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen Withdrawal 10 Years On..

5 REPLIES 5
Highlighted
Member

Re: Tamoxifen Withdrawal 10 Years On..


@Sisterjayne wrote:

Hi ,I was on tamoxifen for 5years and really apart from horrendous cramp got away I think not too badly but since I finished it in October I’ve been sooo achey! My neck,shoulders,legs are really awful and I get pins and needles in my fingers and tingles in my face too!! So inflammation everywhere. An X ray of my neck showed insignificant changes ,so I’m presuming this is muscular ,tendons and nerves!! It’s getting me down . After 5years you think this is the break but I haven’t felt particularly well since I stopped it... sorry to have a moan I know how lucky I am to be here, just feeling a bit sorry for myself at the mo . Hugs to all xx

 



Hi there SisterJayne

 

I'm sorry it's so hard for you at the moment. And let's face it, we really 'know' hard, so it has to be extra hard for us to reach out. Big hugs. I have quite an aged skeleton now for my age 50 and although arthritis shows up as mild or barely there on xrays, on the days the barometer drops, oh boy, it's THERE! My numb face was down to a worn neck disk! The gp says that's often the case that things on xrays are declared mild but the pain can be v bad.  I take 2 codeine overnight when it's bad as we all know para doesn't touch this kind of pain. The gp is fully ok with that. They've scanned me for all the horrors just in case (the breast care nurse is excellent for helping there), so as we all do, we will absolutely settle for life and a good one mostly, but I find from Dec to Feb the aches are q bad both on abd off tamoxifen. Then it warms up and I feel better. But the physical symptoms are there and just because it's not cancer doesn't mean it's not awful.  So the aches and pains are v v disturbing and you probably feel like me that nothing ever feels like it did pre treatment except colds. All the other things we get are weird aren't they?. I'm 8 weeks off tamoxifen and just had a menopause blood test and my next mammogram tomorrow so things a bit full on. I was so tearful in December and hormonal buf that's disappeared. I just noticed that after 10 cold free years I got flu this year even with the jab. But I can overthink the opening of an envelope so prob nothing to do with coming off tamoxifen. But the drug isn't just an aspirin so has to be withdrawal effects.  So much love and keep on keeping on. I've had to develop a really solid relationship with one gp now I am consultant free. I have one I know would scan my toenail if I asked (protocol allowing) and one that tells me to go read a good book when I'm fixated and I need both of them at different times. And I have one who will always consult a consultant and he's the one I see now I am not under an onc.  And to think they all think we must be delighted to be appointment free! I walk a long way each day on the flat fields around as we live on the coast. That definitely helps the aches or makes me think I'm doing something to help at least. We have dogs so they help. And an electric blanket. Oh boy that's helped this winter! Apart from that hulahooping keeps me conning myself that I'm exercising. I do 200 per day and have the bruises to prove it bit I can eat more cheese!  😊 lots of love P x 

Highlighted
Member

Re: Tamoxifen Withdrawal 10 Years On..

Hi there SisterJayne

 

I'm sorry it's so hard for you at the moment. And let's face it, we really 'know' hard, so it has to be extra hard for us to reach out. Big hugs. I have quite an aged skeleton now for my age 50 and although arthritis shows up as mild or barely there on xrays, on the days the barometer drops, oh boy, it's THERE! My numb face was down to a worn neck disk! The gp says that's often the case that things on xrays are declared mild but the pain can be v bad.  I take 2 codeine overnight when it's bad as we all know para doesn't touch this kind of pain. The gp is fully ok with that. They've scanned me for all the horrors just in case (the breast care nurse is excellent for helping there), so as we all do, we will absolutely settle for life and a good one mostly, but I find from Dec to Feb the aches are q bad both on abd off tamoxifen. Then it warms up and I feel better. But the physical symptoms are there and just because it's not cancer doesn't mean it's not awful.  So the aches and pains are v v disturbing and you probably feel like me that nothing ever feels like it did pre treatment except colds. All the other things we get are weird aren't they?. I'm 8 weeks off tamoxifen and just had a menopause blood test and my next mammogram tomorrow so things a bit full on. I was so tearful in December and hormonal buf that's disappeared. I just noticed that after 10 cold free years I got flu this year even with the jab. But I can overthink the opening of an envelope so prob nothing to do with coming off tamoxifen. But the drug isn't just an aspirin so has to be withdrawal effects.  So much love and keep on keeping on. I've had to develop a really solid relationship with one gp now I am consultant free. I have one I know would scan my toenail if I asked (protocol allowing) and one that tells me to go read a good book when I'm fixated and I need both of them at different times. And I have one who will always consult a consultant and he's the one I see now I am not under an onc.  And to think they all think we must be delighted to be appointment free! I walk a long way each day on the flat fields around as we live on the coast. That definitely helps the aches or makes me think I'm doing something to help at least. We have dogs so they help. And an electric blanket. Oh boy that's helped this winter! Apart from that hulahooping keeps me conning myself that I'm exercising. I do 200 per day and have the bruises to prove it bit I can eat more cheese!  😊 lots of love P x 

Member

Re: Tamoxifen Withdrawal 10 Years On..

Hi ,I was on tamoxifen for 5years and really apart from horrendous cramp got away I think not too badly but since I finished it in October I’ve been sooo achey! My neck,shoulders,legs are really awful and I get pins and needles in my fingers and tingles in my face too!! So inflammation everywhere. An X ray of my neck showed insignificant changes ,so I’m presuming this is muscular ,tendons and nerves!! It’s getting me down . After 5years you think this is the break but I haven’t felt particularly well since I stopped it... sorry to have a moan I know how lucky I am to be here, just feeling a bit sorry for myself at the mo . Hugs to all xx

 

Highlighted
Member

Re: Tamoxifen Withdrawal 10 Years On..

Thanks so much Poppy3. That's just how I feel.  My gp said just the same thing. It's like wandering through a dark wood and being promised light at the end of the tunnel but having to make up our own maps as each journey different. I'm super happy to be alive and generally well but I hate to have another raft of moaning for my poor husband who saw tamoxifen exit as a good thing...me, not so much. Much hugs xx

Highlighted
Member

Re: Tamoxifen Withdrawal 10 Years On..

Hi Pah, here is your virtual hug. After taking tamoxifen for so long it is difficult to know what is a side effect of the meds or changes in our body as we get older. The menopause has a lot to answer for and so many of the side effects are the same. I am 5 years down the line and recently had a break from meds, but actually felt worse so was glad to get back on them I never thought I would say that!  It's great that you have kept in touch with your nurse to discuss your worries with. No one ever knows what we go through not just physically but emotionally too. Just because we are years on from diagnosis doesn't make us less vunerable. Here if you want to chat more, but for now consider yourself hugged..xx

Highlighted
Member

Tamoxifen Withdrawal 10 Years On..

I couldn't work out how to add this on but just looking for a digital hug! 2 weeks off tamoxifen after 10 yrs.  Was expectant of side effects and they have come. I know us 10 yearers+ are super lucky so taking paracetamol and cracking on but feels like flu of the skeleton and tummy flu too. I have post chemo heart issues and jolly ol' arthritis and ostopenia from treatment so the first thing was a flare. There will be a menopause test mid Jan and then if needed gp will refer me to a gynae. I just keep telling myself that us lot are doing amazingly well and noone can see these invisible after effects. And really the onky people who understand are us and our nearest! Some tears earlier.... I have recently had full body and blood mot after a scare so at least I can fight the mental fear that it's a recurrence. You know what I mean! It's hard that generally we are all discharged at this period when more change.... I see a cancer psych which really helps and kept a link with my lovely nurse specialist. Big hugs to everyone reading this. Be gentle with yourselves...Xxx